| Model Number |
420110-12 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/26/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the precise bipolar forceps instrument involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint.The instrument was found to have a broken conductor wire at the yaw pulley.The conductor wire was broken at the grip-crimp location and the instrument failed the electrical continuity test.No signs of thermal damage were observed.An additional observation not reported by the site was that the instrument was found to have a broken bipolar yaw pulley.A broken piece measuring approximately 0.096 x 0.165 was missing as a result of the breakage.This failure is typically associated with mishandling/misuse., such as excess force applied to the distal end of the instrument.
Event or Problem Description
It was reported that prior to starting a da vinci-assisted surgical procedure, the inspection of the precise bipolar forceps instrument identified physical damage on the conductor wire insulation.Planned use of the instrument was discontinued.Following this, the user continued the planned procedure with no further issue reported.No fragment fell into the patient's anatomy.There was no known impact or patient consequence was reported.